Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 10, 2009, 3:30 PM CST for 5 counties in Kansas. It took effect at Feb 11, 2009, 12:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:30 PM CST (21:30 UTC)
- In effect from
- Feb 11, 2009, 12:00 AM CST
- Expired
- Feb 11, 2009, 4:19 AM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 102130 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 330 PM CST TUE FEB 10 2009 ...STRONG NORTH WINDS TONIGHT... KSZ006-007-017>019-110530- /O.NEW.KGID.WI.Y.0005.090211T0600Z-090211T1500Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT 330 PM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A STOUT LOW PRESSURE SYSTEM CROSSING THE SOUTHERN PLAINS WILL BRING STRONG NORTH WINDS TO THE REGION. THE STRONGEST WINDS ARE EXPECTED IN AN AREA ALONG AND SOUTH OF LINE FROM WEBBER...TO SMITH CENTER...TO DAMAR. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 110358 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 958 PM CST TUE FEB 10 2009 ...STRONG NORTH WINDS TONIGHT... KSZ006-007-017>019-111200- /O.CON.KGID.WI.Y.0005.090211T0600Z-090211T1500Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT 958 PM CST TUE FEB 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... NORTH WINDS ARE EXPECTED TO INCREASE OVERNIGHT WITH SUSTAINED SPEEDS NEAR 30 MPH...AND GUSTS TO AROUND 45 MPH. THE WINDS ARE THEN EXPECTED TO GRADUALLY SUBSIDE TO BELOW ADVISORY LEVELS BY THE MID MORNING ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 111019 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 419 AM CST WED FEB 11 2009 KSZ006-007-017>019-111130- /O.CAN.KGID.WI.Y.0005.000000T0000Z-090211T1500Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT 419 AM CST WED FEB 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL BE POSSIBLE THIS MORNING AND WILL GRADUALLY DECREASE TO 10 TO 20 MPH BY MID- AFTERNOON. THEREFORE WITH THESE WIND SPEEDS...THE WIND ADVISORY IS CANCELLED. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:27 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 10, 11:27 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1127 AM CST TUE FEB 10 2009 .AVIATION...18Z TAF. QUIET WEATHER WITH VFR CONDITIONS EXPECTED THROUGHOUT THIS TAF PERIOD. MOSTLY CLEAR SKIES WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON...BUT WILL START TO INCREASE AS AN UPPER LEVEL DISTURBANCE CROSSES THE SOUTHERN PLAINS TONIGHT. PRECIPITATION ASSOCIATED WITH THIS SYSTEM EXPECTED TO REMAIN WELL TO THE SOUTH OF THE GRI TERMINAL. ALONG WITH INCREASING CLOUD COVER...THIS SYSTEM WILL BRING A CHANGE TO NORTHERLY WINDS. THE SFC PRESSURE GRADIENT ACROSS THE AREA WILL TIGHTEN OVERNIGHT...CAUSING AN INCREASE IN SPEEDS TO NEAR 20 TO 25 MPH WITH GUSTS NEAR 30 MPH. THESE BREEZY CONDITIONS WILL REMAIN...BUT DIMINISH SLIGHTLY...TOWARDS THE END OF THE TAF PERIOD. && PREV DISCUSSION... /ISSUED 355 AM CST TUE FEB 10 2009/ DISCUSSION...MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT AND TEMPERATURES. CURRENT SATELLITE SHOWS ONLY A FEW CLOUDS LEFT FROM THE STRONG LOW PRESSURE SYSTEM THAT MOVED THROUGH THE AREA. EXPECT THAT MOSTLY CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE THROUGH THE DAY AS THE UPPER LEVEL LOW CONTINUES TO MOVE AWAY FROM THE AREA. LATER TODAY ANOTHER UPPER LEVEL LOW STARTS TO AFFECT THE AREA. THIS LOW MOVES THROUGH THE CENTRAL/SOUTHERN PLAINS...BUT A FRONTOGENETIC BAND SETS UP IN NORTHERN KANSAS AND SOUTHEASTERN NEBRASKA. PRECIPITATION IS EXPECTED TO DEVELOP AND MOVE INTO THE SOUTHEAST PART OF THE FORECAST AREA THIS EVENING AND CONTINUE THROUGH THE NIGHT. BY WEDNESDAY MORNING THE FRONTOGENETIC FORCING MOVES TO THE EAST OF THE FORECAST AREA. HAVE A LITTLE CONCERN THAT THERE MAY BE A LITTLE LINGERING PRECIPITATION WEDNESDAY MORNING...BUT THE AREA WILL BE IN THE FAR SOUTHEAST PART OF THE FORECAST AREA. WILL LEAVE IT OUT FOR NOW SINCE MODELS INDICATE THAT THE PRECIPITATION WILL BE OUT OF THE AREA. AS THE PRECIPITATION IS IN THE AREA COLDER AIR ALOFT MOVES INTO THE AREA. EXPECT THAT THERE WILL BE SOME RAIN AND SNOW MIXED AS THE TEMPERATURES COOL OFF LATE TONIGHT. ON WEDNESDAY THE UPPER LOW MOVES TO THE EAST AND THE PRECIPITATION SHOULD BE OVER. SOME MOISTURE LINGERS ACROSS THE AREA IN THE MORNING BEFORE MOVING OFF TO THE EAST. CLOUDS WILL DIMINISH ON WEDNESDAY. TEMPERATURES WILL STILL REMAIN WARM...BUT WILL BE A LITTLE COOLER THAN TODAY. THE DRY AND MILD WEATHER CONTINUE WEDNESDAY NIGHT AND THURSDAY BEFORE ANOTHER UPPER LEVEL LOW APPROACHES THURSDAY NIGHT AND FRIDAY. MADE NO CHANGES TO FRIDAY AND BEYOND. PREV DISCUSSION... /ISSUED 1042 PM CST MON FEB 9 2009/ AVIATION...06Z TAF. GUSTY WINDS CONTINUE AT KGRI...BUT THEY SHOULD SLOWLY DIMINISH THROUGH THE NIGHT AS SURFACE LOW PRESSURE CONTINUES TO MOVE NORTHEAST AND AWAY FROM THE REGION. THE TAF PERIOD WILL BE VFR...THOUGH THERE COULD BE A FEW MID OR HIGH LEVEL CLOUDS OVERNIGHT. MID AND HIGH LEVEL CLOUDS ARE ALSO EXPECTED TO INCREASE TUESDAY AFTERNOON AND EVENING AS A STORM SYSTEM APPROACHES THE REGION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 10, 5:10 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 510 AM CST TUE FEB 10 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 510 AM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL AFFECT THE AREA FRIDAY AND FRIDAY NIGHT. THERE IS STILL MUCH UNCERTAINTY IN THE PATH OF THIS SYSTEM...BUT THERE IS A CHANCE FOR ACCUMULATING SNOW FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.